Alert archive / Arizona / Special Weather Statements in 2012

Special Weather Statement, NWS Tucson, AZ

October 12, 2012Graham County, Arizona

NWS Tucson, AZ issued this special weather statement at Oct 12, 2012, 2:34 AM MST for Graham County, Arizona. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 12, 2012, 2:34 AM MST (09:34 UTC)
Expired
Oct 12, 2012, 3:15 AM MST
In force
41 min
Issued by
NWS Tucson, AZ

County Graham County, AZ

The radar

The Phoenix radar (KIWA), 169 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 00:00Z, 9.6 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2012-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2012-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3000 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

415 
WWUS85 KTWC 120934
SPSTWC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
234 AM MST FRI OCT 12 2012

AZZ509-510-121015-
UPPER GILA RIVER AND ARAVAIPA VALLEYS INCLUDING CLIFTON/SAFFORD
AZ-WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES INCLUDING HANNAGAN
MEADOW AZ-
234 AM MST FRI OCT 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GRAHAM COUNTY UNTIL 315
AM MST...

AT 224 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING 
AN ARE OF STRONG THUNDERSTORM DEVELOPMENT 15 TO 30 MILES EAST OF SAN 
CARLOS RESERVOIR...OR 15 TO 35 MILES NORTHWEST OF SAFFORD. STORMS 
WERE MAINLY IN RURAL AREAS OF NORTHERN GRAHAM COUNTY..MOVING NORTH 
AT 50 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

AREAS AFFECTED BY THIS STORM INCLUDE...POINT-OF-PINES.

IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR 
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL 
WEATHER SERVICE.

LAT...LON 3363 10953 3305 10977 3307 11020 3345 11026
      3345 11018 3347 11017 3347 11001 3359 11000
      3357 10988 3348 10977 3359 10966 3359 10962
      3363 10957
TIME...MOT...LOC 0932Z 199DEG 46KT 3330 10996

$$

MEYER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Oct 12, 2:20 AM MST, 14 minutes earlier.

Area forecast discussion, Oct 12, 2:20 AM MST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
220 AM MST FRI OCT 12 2012

.SYNOPSIS...EXPECT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
MAINLY NORTH AND NORTHEAST OF TUCSON TODAY. MUCH COOLER AIR PUSHING
IN FOR THE COOLEST TEMPERATURES OF THE SEASON SO FAR TODAY AND
TONIGHT. DRY CONDITIONS WITH A STRONG WARMING BEHIND THE LOW OVER
THE WEEKEND INTO NEXT WEEK.

&&

.DISCUSSION...STRONG LOW NOW LIFTING THROUGH SOUTHERN CALIFORNIA AND
WESTERN ARIZONA TOWARD NORTHWEST ARIZONA LATER THIS MORNING. BEST
DYNAMICS FOR SHOWERS AND THUNDERSTORMS PRIMARILY NORTHWEST AND NORTH
OF OUR CWA WITH PINAL...GRAHAM AND GREENLEE COUNTIES ON THE EDGE.
EXPECTED TO REMAIN ISOLATED ELSEWHERE. LOW NOW ENGAGED BY HIGHER
LATITUDE ENERGY AND SHOULD PUSH OUT OF THE PICTURE QUICKLY...INTO
COLORADO THIS EVENING. COOL AIR FILTERING IN BEHIND THE TROUGH LATER
TODAY WITH SNOW LEVELS FALLING TO AROUND 9000 FEET IN THE WHITE
MOUNTAINS...AN INCH OF SNOW NOT OUT OF THE QUESTION AT HIGHEST
ELEVATIONS OF GREENLEE COUNTY.

COOL COUPLE OF NIGHTS COMING UP WITH TEMPERATURES 8 TO 10 DEGREES
BELOW CLIMO. THIS TRANSLATES INTO THE UPPER 40S AND LOWER 50S FROM
TUCSON WESTWARD WITH SOME EASTERN VALLEY LOCATIONS IN THE UPPER 30S
AND 40S. DAYTIME HIGHS PROBABLY NOT CLIMBING OUT OF THE 70S TODAY
WITH 80S OVER THE WEEKEND.

LOW AMPLITUDE RIDGING PHASING IN FROM THE PACIFIC OVER THE WEEKEND
WITH A CORRESPONDING WARMING TREND. WE AREN'T DONE WITH 90 DEGREE
TEMPERATURES YET.

&&

.AVIATION...FOR THE FORECAST PERIOD ENDING 13/12Z EXPECT SCT-BKN
CLOUDS 4-6K FT AGL AND A FEW -SHRA/TSRA TO CONTINUE THRU
12/18Z...THEN BE LIMITED TO MAINLY THE HIGHER TERRAIN NE OF KSAD
UNTIL 13/00Z AS SKIES GENERALLY CLEAR ELSEWHERE IN SE AZ. SURFACE
WIND SW 13-25 KTS WITH GUSTS TO 30-35 KTS THRU 13/03Z WITH STRONGEST
WINDS NEAR NM BORDER AFTER WHICH WINDS WILL GENERALLY DECREASE TO
LESS THAN 10 KTS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...A FEW SHOWERS AND THUNDERSTORMS AND GUSTY WINDS AT
TIMES WILL CONTINUE TODAY ESPECIALLY FROM TUCSON NORTHEASTWARD. DRY
CONDITIONS AND LIGHTER WINDS WILL RETURN TONIGHT AND CONTINUE INTO
THE MIDDLE OF NEXT WEEK. EXPECT MUCH COOLER TEMPERATURES TODAY
FOLLOWED BY A STRONG WARMING TREND INTO NEXT WEEK.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/TUCSON

MEYER/DROZD
Hazardous weather outlook, Oct 11, 5:22 AM MST, 21 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
522 AM MST THU OCT 11 2012

AZZ501>515-120615-
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY-
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS-
522 AM MST THU OCT 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

A PACIFIC LOW PRESSURE SYSTEM CURRENTLY OFF THE SOUTHERN CALIFORNIA
COAST WILL MAKE ITS WAY ONSHORE INTO SOUTHERN CALIFORNIA TODAY...
THEN MOVE ACROSS ARIZONA LATE TODAY INTO FRIDAY. THIS SYSTEM WILL
BRING ISOLATED TO SCATTERED SHOWERS FOR DESERT AND VALLEY LOCATIONS...
AND NUMEROUS SHOWERS FOR THE MOUNTAIN TOPS. ISOLATED THUNDERSTORMS
ARE ALSO POSSIBLE WITH THIS SYSTEM WHICH COULD RESULT IN SMALL
HAIL AND STRONG THUNDERSTORM OUTFLOW WINDS LATE TODAY THROUGH
EARLY FRIDAY. THIS SYSTEM WILL ALSO BRING STRONG AND GUSTY WINDS
DURING THE DAY TODAY WHICH COULD RESULT IN HAZARDOUS DRIVING
CONDITIONS ALONG INTERSTATE 10...DUE TO THE POTENTIAL FOR BLOWING
DUST THAT COULD REDUCE VISIBILITY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PRECIPITATION WILL TAPER OFF DURING THE DAY ON FRIDAY. A
SIGNIFICANT DROP IN HIGH TEMPERATURES ARE EXPECTED ON FRIDAY WITH
HIGHS AROUND 10 TO 12 DEGREES BELOW NORMAL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WEATHER.GOV/TUCSON

In the hours before

Special weather statement, Oct 12, 2:34 AM MST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
234 AM MST FRI OCT 12 2012

AZZ509-510-121015-
UPPER GILA RIVER AND ARAVAIPA VALLEYS INCLUDING CLIFTON/SAFFORD
AZ-WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES INCLUDING HANNAGAN
MEADOW AZ-
234 AM MST FRI OCT 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GRAHAM COUNTY UNTIL 315
AM MST...

AT 224 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN ARE OF STRONG THUNDERSTORM DEVELOPMENT 15 TO 30 MILES EAST OF SAN
CARLOS RESERVOIR...OR 15 TO 35 MILES NORTHWEST OF SAFFORD. STORMS
WERE MAINLY IN RURAL AREAS OF NORTHERN GRAHAM COUNTY..MOVING NORTH
AT 50 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

AREAS AFFECTED BY THIS STORM INCLUDE...POINT-OF-PINES.

IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

LAT...LON 3363 10953 3305 10977 3307 11020 3345 11026
      3345 11018 3347 11017 3347 11001 3359 11000
      3357 10988 3348 10977 3359 10966 3359 10962
      3363 10957
TIME...MOT...LOC 0932Z 199DEG 46KT 3330 10996

MEYER

Nearby

Special Weather Statements in Arizona, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.